MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1 RB; PISTON SYRINGE
Model Number 309571
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl 23x1 rb experienced a molding defect -sharp protrusions which was noted prior to use.The following information was provided by the initial reporter: material no: 309571 batch no: 9189738.Per complaint description: we received a voicemail stating that product 309571, had extra piece of plastic.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary one loose 3ml syringe with needle attached was received and evaluated.It was observed there was epoxy extending onto the cannula and on the outside of the hub, which was rejectable per product specification.No visual defects were observed with the syringe.Potential root cause for the excess epoxy defect is associated with the needle manufacturing process.The samples were forwarded to the needle manufacturing site for evaluation and potential root cause determination.One sample was received.It is a 3ml syringe with a needle assembly connected to it.The syringe was inspected under the microscope; no pieces of plastic was observed in the syringe; only droplets of a solution.The needle assembly was also inspected.The plastic hub has a white epoxy drip over.No other defect was observed.Probable root cause : needle in process line assembly.The plastic hub is placed under the cannulator then the needle is positioned and assembled to the plastic hub adding the silicone to fix it after that a plastic hub is assembled.For the epoxy drip over, a jam at the cannulator could have happened and not detected in the next processes.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.

Brand Name
SYRINGE 3ML LL W/NDL 23X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9451650
Report Number1213809-2019-01255
Device Sequence Number2923524
Product Code FMF
UDI-Device Identifier30382903095712
UDI-Public30382903095712
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number309571
Device Catalogue Number309571
Device Lot Number9189738
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;